A simpler security proof for 6-state quantum key distribution

Akyüz, Kaan
Škorić, Boris
Six-state Quantum Key Distribution (QKD) achieves the highest key rate in the class of qubit-based QKD schemes. The standard security proof, which has been developed since 2005, invokes complicated theorems involving smooth Rényi entropies. In this paper we present a simpler security proof for 6-state QKD that entirely avoids Rényi entropies. This is achieved by applying state smoothing directly in the Bell basis. We obtain the well known asymptotic rate, but with slightly more favorable finite-size terms. We furthermore show that the same proof technique can be used for 6-state quantum key recycling.
Quantum Information and Computation
Citation Formats
K. Akyüz and B. Škorić, “A simpler security proof for 6-state quantum key distribution,” Quantum Information and Computation, vol. 23, no. 11-12, pp. 949–960, 2023, Accessed: 00, 2023. [Online]. Available: https://hdl.handle.net/11511/105918.